DOI 10.1016/j.ejpn.2014.10.004
Levetiracetam as a possible cause of secondary graft failure after allogenic hematopoietic stem cell transplantation.
Аннотация
BACKGROUND
Levetiracetam is increasingly used as antiepileptic drug (AED) of choice in children as well as in adults with complex diseases due to its lack of interactions and a large spectrum of action. Secondary graft failure, i.e. loss of donor cells after initial engraftment, is a relatively uncommon but serious and life-theatening complication after pediatric hematopoietic stem cell transplantation.
METHODS AND
RESULTS
We report a case of secondary graft failure after hematopoietic stem cell transplantation for treatment-related myelodysplastic syndrome during antiepileptic treatment with levetiracetam. Exclusion of all other possible etiologies left levetiracetam as the most likely cause of the imminent complete secondary graft failure after hematopoietic stem cell transplantation. Furthermore, the blood cell count improved just a few days after cessation of levetiracetam medication.
CONCLUSION
Thus, we recommend that in case of secondary graft failure after hematopoietic stem cell transplantation, all possible causes should carefully be excluded, including adverse events through new generation AED agents. Switching to different AEDs with less harming effect on bone marrow function should strongly be considered.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.